Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Having pain in mouth and tongue. Remedy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 458 Questions
Posted Sun, 9 Jun 2013 in General Health
Answered by Dr. Nirmala P 7 days later
Thanks for asking in Healthcare Magic.

Any type of tingling, burning or numbness is usually related to sensory nerve damage. Paresthesia means altered sensation and indicates nerve entrapment or some pressure exerted on nerve or a disease condition.The possible causes are either Diabetic neuropathy, Trigeminal neuralgia, cervical radiculopathy or pain due to dental origin.

Trigeminal neuralgia is characterized by shooting or jabbing pain like an electric shock. Any mouth movement like chewing or speaking and at times even touching the face can trigger spontaneous attacks. The pain can last for either few seconds or few minutes. The areas involved are mouth, cheek, jaw, teeth, gums, lips and sometimes the eye.

Pain is most often present on ONE SIDE. But, you are already taking the drugs given for the treatment of severe pain in trigeminal neuralgia and in Diabetic neuropathy like Clonazepam and Fluoxamine. So the pain could be due to cervical radiculopathy. You should also rule out the pain due to dental origin. Sometimes, pain of myocardial infarction may present like this.

None of the drugs you are taking will result in such pain. Even the interaction between Clonazepam and Paroxetin will only result in drowsiness and inability to concentrate in some people.

You can take analgesic and anti inflammatory drugs like Ibuprofen to relieve pain. But if pain worsens then you should consult your treating Dr. for further evaluation as severe uncontrolled pain is always a cause of concern.

I hope this helps. Please address to me if you have any further concerns.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor